Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 52, NWS Grand Forks, ND

July 12, 2013Beltrami County, Clearwater County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 12, 2013, 6:48 PM CDT for Beltrami County, Clearwater County, Minnesota. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2013, 6:48 PM CDT (23:48 UTC)
Expired
Jul 12, 2013, 7:45 PM CDT
In force
57 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Beltrami County, MN, Clearwater County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 194 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 7:30 PM CDTTSTM WND DMGPonemah, MNNUMEROUS LARGE 3 TO 5 INCH DIAMETER TREE BRANCHES BROKEN DOWN AROUND THE AREA. ALSO QUITE A BIT OF DIME TO NICKEL SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 12, 3:55 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 11.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2013-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2013-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-429 J/kg
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

427 
WUUS53 KFGF 122348
SVRFGF
MNC007-029-130045-
/O.NEW.KFGF.SV.W.0052.130712T2348Z-130713T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
648 PM CDT FRI JUL 12 2013

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA...
  NORTHERN CLEARWATER COUNTY IN NORTHWEST MINNESOTA...

* UNTIL 745 PM CDT

* AT 645 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 28 MILES NORTH OF
  CLEARBROOK...AND MOVING EAST AT 35 MPH. THIS WARNING REPLACES THE  
  PREVIOUS WARNING FOR BELTRAMI COUNTY.

  HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THORHULT AROUND 700 PM CDT.
  PONEMAH AND REDBY AROUND 725 PM CDT.
  SAUM AROUND 740 PM CDT.
  OTTO AND SHOTLEY AROUND 745 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE WASKISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

IF ON OR NEAR THE UPPER AND LOWER RED LAKES...GET AWAY FROM THE 
WATER AND MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE 
CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND 
SEEK SAFE SHELTER NOW.

&&

LAT...LON 4835 9447 4787 9448 4789 9555 4835 9556
TIME...MOT...LOC 2347Z 272DEG 32KT 4810 9541

HAIL...1.00IN
WIND...70MPH

$$

JR
1 follow-up statement
647 
WWUS53 KFGF 130014
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
714 PM CDT FRI JUL 12 2013

MNC029-130023-
/O.CAN.KFGF.SV.W.0052.000000T0000Z-130713T0045Z/
CLEARWATER MN-
714 PM CDT FRI JUL 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLEARWATER COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4787 9448 4789 9526 4800 9526 4801 9524
      4803 9525 4835 9522 4835 9447
TIME...MOT...LOC 0013Z 271DEG 32KT 4807 9505

$$

MNC007-130045-
/O.CON.KFGF.SV.W.0052.000000T0000Z-130713T0045Z/
BELTRAMI MN-
714 PM CDT FRI JUL 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
BELTRAMI COUNTY UNTIL 745 PM CDT...

AT 708 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
PONEMAH...AND MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PONEMAH AROUND 725 PM CDT.
  SAUM AROUND 740 PM CDT.
  SHOTLEY AND OTTO AROUND 745 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE WASKISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

IF ON OR NEAR UPPER OR LOWER RED LAKE...GET AWAY FROM THE WATER AND 
MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING 
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE 
SHELTER NOW.

&&

LAT...LON 4787 9448 4789 9526 4800 9526 4801 9524
      4803 9525 4835 9522 4835 9447
TIME...MOT...LOC 0013Z 271DEG 32KT 4807 9505

HAIL...1.00IN
WIND...70MPH

$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:24 PM CDT, 24 minutes earlier.

Area forecast discussion, Jul 12, 6:24 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
624 PM CDT FRI JUL 12 2013

.UPDATE...
ISSUED AT 615 PM CDT FRI JUL 12 2013

THE MAIN CHALLENGE THIS EVENING WILL BE SEVERE POTENTIAL WITH
STORMS TRYING TO BREAK A STRONG CAPPING INVERSION. THERE IS STRONG
SFC MOISTURE FLUX CONVERGENCE FROM WAHPETON TO JUST EAST OF
FARGO...AND STORMS ARE TRYING TO DEVELOP HERE. MODELS WANT TO
BLOSSOM STORMS ALONG THE SFC BOUNDARY FROM SE ND INTO NW MN THIS
EVENING INTO THE OVERNIGHT. THERE IS SOME MID LEVEL COOLING THAT
WILL ALSO DEVELOP THIS EVENING...SO EXPECT A GRADUAL INCREASE IN
STORM COVERAGE OVER THE NEXT SEVERAL HOURS. IF CAP HOLDS
THOUGH...THIS MAY NOT OCCUR BUT FEELING IS THAT STORMS WILL BECOME
A BIT MORE ORGANIZED. THIS IS HANDLED WELL IN THE GRIDS...ALONG
WITH THE SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 318 PM CDT FRI JUL 12 2013

CONVECTION AND HOW SEVERE IT WILL GET WILL BE THE MAIN FORECAST
HEADACHE FOR THE PERIOD.

SOUTHWESTERLY FLOW ALOFT WILL CONTINUE THROUGHOUT THE SHORT
TERM...WITH THE CWA ON THE NORTHERN EDGE OF THE UPPER RIDGE WITH
5880M HEIGHTS AT 500MB STICKING UP INTO THE SOUTHERN CWA. THE SFC
TROUGH AXIS HAS MOVED INTO CENTRAL SD INTO FAR NORTHWESTERN MN.
THERE HAS BEEN SOME COLD AIR ADVECTION BEHIND IT BUT THE WINDS
HAVE BEEN A BIT MUDDLED DUE TO SHOWERS OVER THE DEVILS LAKE BASIN.
ON THE FRONT SIDE OF THE SFC TROUGH THERE HAS BEEN A STRONG
AMOUNT OF WARM MOIST AIR WITH DEW POINTS IN THE UPPER 60S TO LOW
70S. ANALYSIS SHOWS CAPE VALUES TOPPING 2500 J/KG IN THE
SOUTHWESTERN CWA...BUT WITH 700MB TEMPS IN THE 12 TO 15 C RANGE WE
HAVE STAYED CAPPED FOR MUCH OF THE AFTERNOON.

STILL...COOLER 700MB AIR HAS STARTED TO MOVE IN AND THERE HAS BEEN
SOME CONVECTION STARTING TO FIRE ALONG THE SFC BOUNDARY IN THE
NORTHWESTERN CWA ALONG THE EDGE OF THE CAP. DEEP LAYER SHEAR
VALUES ARE UP AROUND 60 KTS AND THERE IS PLENTY OF INSTABILITY IN
PLACE. WITH THE WARM TEMPS STORMS WILL HAVE TO BE VERY TALL TO
PRODUCE HAIL...BUT GIVEN THE AMOUNT OF JUICE THEY HAVE A CHANCE OF
REACHING THERE. WITH THE BOUNDARY MOVING IN THERE COULD BE SOME
LINEAR ORGANIZATION WITH A HIGH WIND THREAT. EVEN AN ISOLATED
TORNADO IS NOT OUT OF THE QUESTION IF THERE IS SOME LOCALIZED LOW
LEVEL SHEAR SETTING UP. THE BOUNDARY SHOULD MOVE OFF TO THE
SOUTHEAST DURING THE NIGHT TONIGHT BEFORE STALLING OUT OVER OUR
SOUTHEASTERN COUNTIES. WITH A STALLED BOUNDARY AND PWATS IN THE
1.8 INCH RANGE THERE COULD BE A HEAVY RAIN THREAT.

THE SFC BOUNDARY COULD START TO WASH OUT DURING THE DAY
TOMORROW...ALTHOUGH THERE IS STILL SOME UNCERTAINTY DUE TO HOW
THINGS PLAY OUT TONIGHT. THERE WILL STILL BE PLENTY OF MOIST
UNSTABLE AIR ON BOTH SIDES OF THE BOUNDARY...BUT THINK THE BEST
BET WILL BE IN OUR SOUTHEASTERN COUNTIES NEAR THE OLD BOUNDARY AND
WERE MOISTURE AND INSTABILITY LOOK TO BE THE GREATEST. WILL HAVE
TO WATCH OUT FOR MORE SEVERE STORMS DURING THE DAY TOMORROW AND
INTO SATURDAY NIGHT AS AN EVEN STRONGER FRONTAL BOUNDARY BEGINS TO
MOVE INTO THE AREA. WILL CONTINUE TO KEEP HIGH POPS GOING OVER OUR
SOUTHEASTERN COUNTIES WITH LESSER AMOUNTS FURTHER NORTH AND WEST.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 318 PM CDT FRI JUL 12 2013

SUNDAY...THE COLD FRONT WILL MOVE INTO THE CWA WITH HIGH PRESSURE
BUILDING IN BEHIND IT. THIS WILL BRING SOME REAL DRIER AND MORE
STABLE AIR INTO THE NORTHWESTERN CWA. WILL CONTINUE TO KEEP POPS
OVER THE SOUTHEAST BUT THE DEVILS LAKE BASIN SHOULD BE DRY WITH
TEMPS IN THE 70S.

SUNDAY NIGHT AND BEYOND...VERY INTERESTING START TO THIS PERIOD
AS UPPER LOW FORECAST TO RETROGRESS ACROSS THE LOWER MISSISSIPPI
VALLEY INTO THE THE LOWER HIGH PLAINS BY TUESDAY. THIS OCCURS ON
THE WESTERN EDGE OF A MUCH LARGER RETROGRESSION ONGOING AS THE
BERMUDA HIGH BUILDS INTO THE OHIO VALLEY. THIS RETROGRESSION
CONTINUES THROUGH THE WEEK ULTIMATELY REFORMING THE UPPER RIDGE
ALONG 110W BY WEEKS END. THE RESULT IS MOIST AND WARM AIRMASS
REMAINING SETTLED OVER THE FORECAST AREA.

THE BOUNDARY AT THE END OF THE NEAR TERM WASHES OUT AND PUSHES NORTH
SO THAT MOST OF THE WEEK IS DOMINATED BY A FAIRLY STABLE PATTERN.
THE SOUTHERLY FLOW...AIDED BY INCREASING ET...WILL MAINTAIN
RELATIVELY HIGH TD. LIMITED FORCING ANTICIPATED MUCH OF THE PERIOD
AS CWFA IN A BROAD COL WITH MAIN CORE OF THE WESTERLIES REMAIN NORTH
OF THE BORDER. AS A RESULT MUCH OF THE PERIOD WILL BE PRECIPITATION
FREE.

LATE IN THE WEEK UPPER HEIGHTS RISE TO THE WEST AND FALL TO THE
EAST. A BOUNDARY DROPS SOUTH LATER THURSDAY PROVIDING THE IMPETUS
FOR SHOWERS AND STORMS...BUT NOT MUCH CHANGE IN TEMPERATURES AS
HEIGHTS FALL ONLY SLIGHTLY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 615 PM CDT FRI JUL 12 2013

THE MAIN CHALLENGE WILL BE CONVECTIVE CHANCES. EXPECT VFR
CONDITIONS EXCEPT NEAR THUNDERSTORM AND SHOWERS...THAT SHOULD BE
MORE PREVALENT TONIGHT IN THE FAR EAST AROUND BJI. WINDS SHOULD
TURN EASTERLY IN ALL AREAS ON SAT AND IT SHOULD BE DRY.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

UPDATE...DK
SHORT TERM...JR
LONG TERM...JR/EWENS
AVIATION...DK
Hazardous weather outlook, Jul 12, 6:59 AM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
659 AM CDT FRI JUL 12 2013

MNZ001>003-005>009-013>017-022>024-027>032-040-NDZ027>030-038-039-
049-052-053-131200-
WEST POLK-NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-
WADENA-GRANT-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-
659 AM CDT FRI JUL 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE BEGINNING IN THE MID
AFTERNOON AND CONTINUING INTO EARLY EVENING. SEVERE STORMS ARE
MOST LIKELY TO DEVELOP FROM EAST CENTRAL NORTH DAKOTA INTO NORTHWEST
MINNESOTA... THEN SPREAD SLOWLY EASTWARD THROUGH THE LATE
AFTERNOON AND EARLY EVENING.

FREQUENT LIGHTNING... LARGE HAIL... STRONG WINDS AND AN ISOLATED
TORNADO ARE ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED SEVERE STORMS ARE ALSO POSSIBLE FROM SATURDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

MNZ004-NDZ006>008-014>016-024-026-054-131200-
KITTSON-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-
NELSON-WESTERN WALSH-
659 AM CDT FRI JUL 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH
THE MORNING AND INTO EARLY AFTERNOON. BRIEF PERIODS OF INTENSE
LIGHTNING AND HEAVY RAIN ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED SEVERE STORMS ARE ALSO POSSIBLE FROM SATURDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

GUST

In the hours before

Local storm report, Jul 12, 5:04 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
504 PM CDT FRI JUL 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             GRAND FORKS             47.92N 97.07W
07/12/2013  M0.88 INCH       GRAND FORKS        ND   OFFICIAL NWS OBS

&&

JAM
Local storm report, Jul 12, 5:10 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
510 PM CDT FRI JUL 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             GRAND FORKS             47.92N 97.07W
07/12/2013  E1.00 INCH       GRAND FORKS        ND   NWS EMPLOYEE

            HAIL OF AT LEAST QUARTER SIZE ALONG HWY 2 ON THE NORTH
            SIDE OF GRAND FORKS.

&&

JAM
Local storm report, Jul 12, 5:20 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
520 PM CDT FRI JUL 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             2 W GRAND FORKS         47.92N 97.12W
07/12/2013  M1.25 INCH       GRAND FORKS        ND   PUBLIC

            MEASURED AT 55TH ST AND 8TH AVE NORTH.

&&

JAM
Special weather statement, Jul 12, 5:57 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
557 PM CDT FRI JUL 12 2013

MNZ007>009-013-130000-
EAST MARSHALL MN-NORTH BELTRAMI MN-PENNINGTON MN-WEST MARSHALL MN-
557 PM CDT FRI JUL 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARSHALL...NORTHWESTERN
BELTRAMI AND PENNINGTON COUNTIES UNTIL 700 PM CDT...

AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 5 MILES SOUTHWEST OF THIEF RIVER FALLS...MOVING TO THE
EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
HOLT AROUND 610 PM CDT.
MIDDLE RIVER AROUND 615 PM CDT.
MAVIE AROUND 620 PM CDT.
HIGH LANDING AROUND 625 PM CDT.

THE STORM MAY INTENSIFY...ALSO A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4853 9553 4805 9524 4797 9634 4840 9645
TIME...MOT...LOC 2257Z 248DEG 34KT 4808 9622

JR
Local storm report, Jul 12, 6:38 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
638 PM CDT FRI JUL 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     THIEF RIVER FALLS       48.11N 96.18W
07/12/2013                   PENNINGTON         MN   TRAINED SPOTTER

            SIGNIFICANT WIND DAMAGE IN THIEF RIVER FALLS. NUMEROUS
            ROOFS DAMAGED...MOTOR HOME FLIPPED...BILLBOARDS FROM EAST
            SIDE OF TOWN AND OUT OF TOWN ARE BENT OR BROKEN. APPEARS
            MAJORITY OF WIND DAMAGE IS IN A 1/4 MILE WIDE PATH. WIND
            APPEARS TO HAVE BEEN OUT OF THE NORTHWEST. STREET
            FLOODING WIDESPREAD IN TOWN AS WELL. TIME APPROXIMATE.

&&

MEWENS
Special weather statement, Jul 12, 6:46 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
646 PM CDT FRI JUL 12 2013

NDZ052-130015-
SARGENT ND-
646 PM CDT FRI JUL 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR SARGENT COUNTY UNTIL 715 PM
CDT...

AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 11 MILES WEST OF FORMAN...OR 21 MILES NORTH OF
BRITTON...MOVING TO THE EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN AND FREQUENT
LIGHTNING.

THE STORM WILL BE NEAR...
GWINNER AND FORMAN AROUND 705 PM CDT.
RUTLAND AROUND 710 PM CDT.
MILNOR AND CAYUGA AROUND 715 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4628 9744 4608 9733 4598 9790 4615 9798
TIME...MOT...LOC 2346Z 252DEG 25KT 4609 9781

EWENS

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 9:29 AM CDTSpecial Weather StatementFGFLake of the Woods61 min
Jul 12, 4:41 PM CDTSpecial Weather StatementFGFRoseau64 min
Jul 12, 4:47 PM CDTSevere Thunderstorm WarningFGFMarshall, Pennington, Polk, Red Lake58 min
Jul 12, 5:57 PM CDTSpecial Weather StatementFGFMarshall, Pennington63 min
Jul 12, 6:03 PM CDTSevere Thunderstorm WarningFGFBeltrami, Marshall, Pennington57 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.